Aren't you supposed to feel reflux?

megan.sherman
on 5/29/14 10:36 pm
VSG on 05/17/14

My endoscopy yesterday showed "significant esophagitis" and the doctor said it's from reflux.  Unless I forgot to take my Zantac (maybe twice) I never felt any heartburn or anything.

I have been taking Carafate liquid which helps my pills go down smoother.  Hopefully with the Prilosec added and the Carafate my esophagus will calm down.

        
(deactivated member)
on 5/30/14 1:14 am - Canada

Sometimes you won't feel it as much as wake up in the morning with a sour taste in your mouth and a slight sore throat.  Everyone is different and it depends on when it hits.  I've changed PPI 3 times and they stop working sometimes.  I've added in tums or other over the counter meds when the acid has broken through.  I DO feel it...bad chest pain.  Be grateful you don't ;)

I'm not suggesting you take other meds...just telling you my experience.  Thankfully it's treatable!

Hislady
on 5/30/14 3:46 am - Vancouver, WA

Yep what Kekosmom said, I've had it evidently for a long time with my band but never felt it. Until recently when it got just horrid, then I felt it but up until then not one sign of it. It is called silent GERD because it doesn't present any symptoms. I feel for you, it isn't fun!

Dreamingofbeaches
on 5/30/14 7:32 am

Hi Megan,

I have reflux also and started Prilosec about one month ago.  I didn't know I had it either. After starting the medication I was shocked to start feeling different.  There were things I felt that I had not idea where related.  In general, as I said to my doctor, my stomach now just feels kind of "mellow"...happy.  I didn't realize before that it didn't!!  Also, a few things that I know recognize were the reflux was a tightness in my lower throat area (duh...esophagus!) and pain/discomfort in my upper back.  I would also occasionally have trouble swallowing. In fact, it sounds like I was doing something similar to what everyone here calls "slimeys" or "foamies".  The doctor said this is because the acid irritates your esophagus and makes the muscles dysfunction, therefore the occasional inability to swallow properly.  Amazing.  I hope you better quick with the addition of the Prilosec!  Best wishes.  -Jen

-Jen

    

Consult weight 4/7/14: 381.5   SW 7/1/14:

    

Most Active
4 days post op
thundermuffins · 10 replies · 220 views
Any regrets?
AlaskaLass · 9 replies · 121 views
cravings
AlaskaLass · 3 replies · 71 views
9 years post op help!
vsgcowgirl · 1 replies · 14 views
Weight loss update
GirlSquadOfOne · 1 replies · 30 views
Surgery in Alaska?
AlaskaLass · 0 replies · 33 views
Recent Topics
Weight loss update
GirlSquadOfOne · 1 replies · 30 views
9 years post op help!
vsgcowgirl · 1 replies · 14 views
Surgery in Alaska?
AlaskaLass · 0 replies · 33 views
Any regrets?
AlaskaLass · 9 replies · 121 views
cravings
AlaskaLass · 3 replies · 71 views
×